MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 REFURBISHED
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) was at the customer site to address the reported event.The fse confirmed the reported discrepancy by viewing the chromatograms and noticed hbe suspected and checked peak flags.During troubleshooting, fse found several low and high total area errors, high pressure problems, and rt was at 0.58 minutes.The fse replaced the column which resolved the high-pressure issue.The fse also adjusted the flow rate to resolve the hbe suspected and checked peak flags issue.In addition, the fse replaced the sample needle, small sample syringe, rotor seal, stator face, and rheodyne valve with plate (injection valve assembly) to resolve the low total area issues.Fse repaired and validated the analyzer by successfully performing precision studies without error and within acceptable ranges.No further action is required by field service.The g8 analyzer is functioning as expected.The g8 analyzer, serial number (b)(6) was installed on 06nov2024.A complaint history review and service history review for similar complaints was performed from installation date 06nov2024 through aware date 18feb2025.There were no similar complaints identified during this searched period including this case.The g8 variant analysis mode operator¿s manual v 3.4 under chapter 1: introduction and applications: limitations of the procedure: total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival: the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies: the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.The most probable cause of the reported discrepant result was due to failures of the column, sample needle, small sample syringe, rotor seal, stator face, and rheodyne valve with plate (injection valve assembly).
 
Event or Problem Description
A customer reported ¿discrepant patient results for hba1c¿ on the g8 analyzer.The patient sample result of 6.5% was reported out to the physician who questioned the result and requested the sample to be reran.The patient sample was rerun and resulted with 5.2%, which matched the patient history result.The customer also had discrepancies with two other patient samples but did not provide any further information.The column count was around 1500, the analyzer has been calibrated weekly and quality controls (qc) running close to the mean.The customer questioned the retention time on the samples and technical support specialist (tss) recommended the customer use the discrepant patient sample and run a small precision study to check consistency for the results.The customer followed up with tss and stated they performed the precision study and sample results are greater than 5% difference and not within the 5% acceptable criteria for the site.The customer also mentioned receiving hbe suspected flags on all three precisions of 6.5% of the same sample and retention time (rt) 0.58 minutes were within specifications.No patient treatment was affected.A field service engineer (fse) was dispatched to further investigate the reported event.There was no indication of any patient intervention or adverse health consequences due to the reported event.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted for serial number (b)(6), which confirmed that there were no nonconformance, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.
 
Additional Manufacturer Narrative
Device evaluation: the sample syringe and rheodyne valve with plate (injection valve assembly) were returned to tosoh instrument service center (isc) for investigation.A visual inspection was performed on the return parts for cracks, misalignments, corrosion and other physical defects.No damage or defects were observed.Functional testing was performed and all products meet all specifications and is suitable for its intended use.No issues affecting volume accuracy were identified.Isc did not determine the cause of the reported event, cause not established.Correction section h10: after the field service engineer (fse) replaced the column.Sample needle, small sample syringe, rotor seal, stator face, and rheodyne valve with plate (injection valve assembly), the g8 analyzer continued to produce intermittent low and high total area values.Upon further discussion, the customer informed the fse that they did not trust the results from the refurbished analyzer.Due to ongoing issues, the analyzer was replaced and the old analyzer was sent back to tosoh.No further action required by field service.The g8 analyzer is functioning as expected.Additional information for h6: the column and analyzer were added for the component information.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key21613119
Report Number3005529799-2025-00051
Device Sequence Number7922567
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 REFURBISHED
Device Catalogue Number021560
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer06/09/2025
06/13/2025
Initial Report FDA Received Date03/15/2025
Supplement Report FDA Received Date06/11/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown